Top
20
Doctor insights on: Spotting After Taking Next Choice

Share
1

1
Brown spotting after taking next choice?

Brown spotting after taking next choice?

Potential Side: Effects w emergency contraception include: tender breasts; changes in menstrual flow (spotting, bleeding, early or late period); loose stools; dizziness; headache; nausea/ vomiting; abdominal discomfort / cramping or feeling tired. If you develop chest tightness, difficulty breathing, swelling of lips, mouth, throat – call 911. Take a pregnancy test & notify doctor if your period is 7 or > days.

See 1 more doctor answer
Dr. Heidi Fowler
633 Doctors shared insights

Emergency Contraception (Definition)

Emergency contraception is the method a woman can use to avoid getting pregnant, after she has received sperm in her vagina. She takes the hormone pills, which are usually larger doses of hormones used in oral birth control pills, within a short time (days) after her sexual activity, ...Read more


2

2
Frequent urination, spotting, after taking next choice. Anything to worry about?

Frequent urination, spotting, after taking next choice. Anything to worry about?

Side effects: Potential side effects with emergency contraception can include: tender breasts; changes in menstrual flow; loose stools; dizziness; headache; nausea/ vomiting; abdominal discomfort or feeling tired. If you develop chest tightness, difficulty breathing, swelling of lips, mouth, throat – call 911. Notify your doctor if you miss your period or develop significant lower abd. Pain. Call gyn for?

3

3
Is it normal to be spotting instead of period after taking next choice?

Is it normal to be spotting instead of period after taking next choice?

Gynecologist: If you have spotting instead of a period, it is recommended that you seek medical attention.

6

6
Spotting after next choice pill, common?

Spotting after next choice pill, common?

Yes: Potential side effects w emergency contraception include menstrual flow changes (spotting, bleeding, early or late period).

7

7
Is spotting brown/ reddish discharge normal 6 days after next choice?

Next Choice.: Hello, use of Next Choice can can change in menstrual flow/ regularity. Blood that is old can turn brown and may be tinging vaginal secretions. See below:.

8

8
I'm spotting after next choice pill. Is this a normal side effect?

I'm spotting after next choice pill. Is this a normal side effect?

Can happen: Changes in menstrual flow/ irregularities/ spotting can occur after use of emergency contraception. Please contact your gynecologist for concerns.

9

9
Light spotting after next choice. Is this my period?

Light spotting after next choice. Is this my period?

Maybe: It's hard to say without additional dates of your last period, etc. Sometimes emergency contraception can cause breakthrough bleeding as well. I would definitely still continue to use protection. Since you were using emergency contraception, maybe consider a regular form of birth control? Also condoms to prevent chlamydia and other stds? Good luck!

10

10
I took next choice and now I am spotting when I should have my regular period. Normal?

I took next choice and now I am spotting when I should have my regular period. Normal?

Next Choice: Spotting can occur with next choice. If you don't have your actual period within 7 days of the anticipated date, please notify your gynecologist (need to ensure that you aren't pregnant). ** please consult with your gynecologist for concerns.

11

11
I took next choice and then brown spotting. Told it was normal. Now I have dark fleshy blood coming out?

Next Choice: Potential side effects with emergency contraception can include: tender breasts; changes in menstrual flow (spotting, bleeding, early or late period); loose stools; dizziness; headache; nausea/ vomiting; abdominal discomfort or feeling tired. If you develop chest tightness, difficulty breathing, swelling of lips, mouth, throat – call 911. Notify your doctor if your period is 7 or more days late.

13

13
Took the next choice pill 20 hrs after sex 1 week b4 my period. My period is due in 2 days but I have not had any spotting. How effective is this pill?

Took the next choice pill 20 hrs after sex 1 week b4 my period. My period is due in 2 days but I have not had any spotting. How effective is this pill?

Emergency: contraception is up to 89 % effective when taken within 72 hours (3 days) after unprotected sex. It can reduce chance of pregnancy by up to 95% if used within 24 hours. It continues to reduce the risk of pregnancy up to 120 hours (5 days) after unprotected sex, but is less effective as time passes.

See 1 more doctor answer
14

14
I took next choice one hour after the insedent, everything seemed fine.5 days after I got brown spotting and a lot of pain. The day before the sex I had just got off my period. Now about a week later I still have sharp pains

I took next choice one hour after the insedent, everything seemed fine.5 days after I got brown spotting and a lot of pain. The day before the sex I had just got off my period. Now about a week later I still have sharp pains

It's: It's great that you took Next Choice so soon after you had sex - the sooner you take it, the more effective it is. One of the most common side effects of emergency contraception or "the morning after pill", is an irregular period, missed period, or spotting after taking the pill. Ongoing pains are a little more concerning. Many women will experience some cramping pains with a little bleeding, but they shouldn't necessarily last a week. If you are continuing to have pain you should give your doctor a call. It is important for them to examine you and make sure that you aren't having a more concerning (and possibly unrelated) reason for your pain. Good luck!

15

15
The 2nd to last day of my period, I took next choice one dose 1 hour after sex (no ejaculation). Been on the pill for a month. Spotting for 2wks now. Normal?

The 2nd to last day of my period, I took next choice one dose 1 hour after sex (no ejaculation). Been on the pill for a month. Spotting for 2wks now. Normal?

Spotting not normal: However, it is fairly common and unlikely to be a problem. First, you ovulate 2 weeks prior to your period starting. Egg had almost certainly passed. If you were on pills a month, pregnancy very unlikely. Perhaps next choice was a bit excessive. You are taking charge responcibly. Relax, pat yourself on back, have a good life.

16

16
Take bc. Was on bactrim (sulfamethoxazole and trimethoprim). had unprotected sex, took Next Choice. Time for period, but only spotting is occurring with light cramping. Normal?

Take bc. Was on bactrim (sulfamethoxazole and trimethoprim). had unprotected sex, took Next Choice. Time for period, but only spotting is occurring with light cramping. Normal?

Probably ok: Emergency Contraception pills can alter the menstrual for the cycle in which pill was taken, and sometimes the next cycle too. One should be sure to check a home pregnancy test about 3 weeks after sex, because emergency contraceptive pills work most of the time, but not all the time.

17

17
I had my period two weeks ago & it was not normal. Before my period came, I took an emergency contraception. & now I've started spotting.?

I had my period two weeks ago & it was not normal. Before my period came, I took an emergency contraception. & now I've started spotting.?

Hormonal imbalance: Plan B can alter the normal cycle. Menstrual irregularities are not uncommon and anovulatory cycle is a common cause. If you miss more than two periods it would be time to see your doctor. If you do not wish to be pregnant, use contraception all the time. You may consider implanted contraceptive or an IUD. Consult this site for more information on this topic. Http://www. Nichd. Nih. Gov/health/topics/menstruation/conditioninfo/Pages/causes. Aspx Practice safe sex. Get HPV vaccine.

18

18
I just finished my period 9 days ago, me and my husband had unprotected sex and had to take emergency contraception now I have red spotting?

I just finished my period 9 days ago, me and my husband had unprotected sex and had to take emergency contraception now I have red spotting?

Abnormal bleeding: It is normal and to be expected that you would have abnormal/irregular bleeding after using emergency contraception. If this weren't happening you would need to be concerned. Hope this helps.

20

20
Hello, I finished my period a week ago and now 9 days later I have spotting. During the time I was off my period, I had unprotected sex with my husband and had to use emergency contraception. Now I have spotting and it started off as brown spotting, but n

Hello, I finished my period a week ago and now 9 days later I have spotting. During the time I was off my period, I had unprotected sex with my husband and had to use emergency contraception. Now I have spotting and it started off as brown spotting, but n

Post coital spotting: Veronica 528 ~ you do not attach a question so unable to answer. But spotting 9d after period not unusual (late shedding of endometrium), sex 9d after period unlikely to result in pregnancy. If the irregular spotting continues see GYNAE because few months on OCP could settle this thanks

Dr. Dennis Higginbotham
912 Doctors shared insights

Spotting (Definition)

Spotting (vaginal spotting) is a symptom in which a woman has light bleeding from the vagina between menstrual cycles. Spotting is usually very light and may be just a ...Read more